Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


sweetcherry1985ssweetcherry1985 Posts: 4
edited 06/11/2012 - 8:44 AM in Spinal Injections
Last Friday I told my PCP that unless something is done for my back, shoulder and neck pain STAT, she had better admit me to the behavioral health unit because I was done with getting jerked around...

I had an appointment for an epideral on Monday.

Monday came and I was really scared but I was going to do it, no matter what! It hurt SO bad. No sedatives but a numbing shot of novicane.. My dentist doesn't even use novicane on me anymore since it doesn't work but I didn't know what he used at the time. What was supposed to be a 5 minute procedure from start to finsih was almost 45 minutes. I don't know what the problem was exactly but he was swearing under his breath and couldn't get the needle in. I was crying my eyes out and telling them if they would just stop I'd never complain ever again =D I can smile about it now.. Well anyways he finally got the needle in and it was all over. Its Wednesday now and I'm feeling some relief but not much and I still feel like my back is having some big spasm. I have to go back in 10 days for another one and I don't think I can do it. It hurt so bad during and afterwards. I didn't have any pain pills or muscle relaxers. The injection was at T-9. I was passing out during the procedure... I know I should really get the 2nd once because from here my only option is surgery and I don't want that. I know epiderals aren't normally that painful or traumatic. The PM doc said he's never had that much difficulty before =(
He also told me I skipped a step between all the other things I've done like PT, TENS, Massase, accupuncture, etc.. I never was given the option of pain control with medication. Everytime I've brought it up everyone says I'm not in that much pain or I'm drug seeking. But they sent me in for an epideral if thats what they think? It doesn't make sense to him or me. How about you guys? Sorry this is so long


  • I'm sorry you had so much pain with your ESI. I take my regular pain medication and a light sedative before any of my epidurals. I wish he would provide you with something to help you have less pain prior to the injections.. Good to hear you have some relief afterwards. I hope your second ESI is less painful. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I believe that there needs to be at least a month between epidurals
  • I don't think so, I had mine 2 weeks apart.
  • I just had my second esi on my neck and so far nothing but they did say it takes a couple days to kick in fully. It is 2 wks between injections. But now after my 2nd dose PM doc says call him back as needed, if this dose only lasts 6 days like last one then we will b looking for another route to go. Happy wehn all is said and done, I am a believer in u have to try try try in order to get where u need to be. Pain pills don't help unless I practically overdose myself. feel free to pm or chat with me anytime i am on. GL candy
  • Sweet you're the one none of us will ride in a car with right?? lol j/k

    If I'm remembering right you are very young. They probably are afraid to start you on oral meds for that reason. Way to many people in this country (and the world) are addicted to pain meds. Also many of the meds become less effective over time so your options become limited. One shot would be much better than daily meds.

    Give this a chance. If you search around you will see other people have had problems with the shots getting in. You aren't alone.

    If it doesn't work then go talk to that PM doc. There are options out there. You just need a fail safe control to keep you out of trouble. :)
  • If your muscles are in spasm, it's hard to put the needle in- I had a problem during my rhizotomy with one of the needles. Do you have a pain management doctor?
  • I was sedated for my injections except for the last one. I also know they used a special kind of x-ray machine during the procedure, so the doctor can inject you in the correct spot.

    With the last one, I had a light sedative but I was awake and it hurt like hell. I did yelp out and cried.
  • Sorry you had such a bad experience. In my humble opinion you should have had at least had a light sedation. I've had them with and without and for me it made a big difference. Someone asked if you had a pain management doctor, if you don't that is probably a good idea. If you are young it's hard because like many of us you don't want to build a tolerance to pain meds. On the flip side you shouldn't be in so much pain. I hope the esi does help you after the irritation goes down.
  • After passing out on my second round of injections, my PM Dr gave me 1 valium for the third appt. I didn't feel any different but I didn't pass out and it might help your muscles to relax a bit. Also see if their is nurse who can make lots of small talk with you during the procedure.
Sign In or Register to comment.